It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-20-2006, 04:44 PM   #1
Senior Member
(female)
 
Join Date: Sep 2005
Posts: 107
willowb HB User
advice please...accutane and high liver levels...please read

hi everyone, ive been on accutane for 1 month now. i just got my second month perscription filled and i got a call from the nurse at my derms office. she said my liver levels were kinda high...she asked me if i drank...i told her ive only had 1 glass of wine since ive started accutane...she said i needed to stop treatment for 2 weeks and then theyll do another blood test. if all looks well ill start accutane again.

has anyone had any experience with this? any thoughts on this...im pretty bummed out. even though my skin was still breaking out it didnt bother me so much because i had tons of hope and looked forward to clear skin. plus, having very oily skin for years, it was SOOO NICE to be dry and matte all day!! any thoughts/advice, please share. i appreciate it. thanks everyone




W

 
Old 07-20-2006, 07:18 PM   #2
Senior Member
(female)
 
Join Date: Jul 2005
Posts: 149
Erica in IL HB User
Re: advice please...accutane and high liver levels...please read

Are you taking the Accutane brand or a generic? If it's a generic, which one?

The reason why I ask is my cholesterol levels doubled with Amnesteem, but were not affected when I took the same dose of Sotret. Even though the derm and pharmacists both agree that there's nothing in the drugs that would cause a different reaction in one than the other, my lab results say otherwise.

Before they make you quit, see if the derm would be willing to switch the brand. There are four different manufacturers that make Accutane. The Accutane name brand, Amnesteem, Claravis, and Sotret.

 
Sponsors Lightbulb
   
Old 07-21-2006, 05:52 AM   #3
Senior Member
(female)
 
Join Date: Apr 2006
Location: Massachusetts
Posts: 237
jillr HB User
Re: advice please...accutane and high liver levels...please read

I'm on Sotret and I had high liver levels 2x's. The first time my derm told me to cut back my dose for a couple days, then go for another blood test. The levels came back fine. The second time he asked if I drank or if I had been taking Tylenol. I wasn't even realizing I was taking alot of Tylenol. I stopped and my levels have been coming back fine. I also had a higher cholesterol level once...beginning of the summer I was eating a lot of burgers...cut back and levels are fine again.

 
Old 07-21-2006, 09:01 AM   #4
Senior Member
(female)
 
Join Date: Sep 2005
Posts: 107
willowb HB User
Re: advice please...accutane and high liver levels...please read

thanks for responding...im currently taking the brand name. my doc doesnt care which one i take, he said he'd write me a script for either or. but i chose to take the brand name. im really bummed about this. i was thinking that maybe i eat too much salt...so im going to cut back on my salt intake. i have noticed that my urine is a bit darker. i chucked it up to me not drinking enough water, but ive been drinking a lot of water lately due to the fact that the accutane was drying my lips and eyes out. so ive been making a concious effort to stay extra hydrated. so who knows. hopefully in two weeks my levels will be back to normal. ill ask him what he thinks about switching brands...but that sucks cause i had just bought a months supply and spent the 50 bucks...

thanks for your help!!





W

 
Old 07-21-2006, 02:27 PM   #5
Junior Member
(female)
 
Join Date: Mar 2006
Location: Seattle, WA
Posts: 10
citybythelake HB User
Re: advice please...accutane and high liver levels...please read

My liver levels began to increase while I was taking Spiro. My derm said that I should be ok with cutting my dosage in half but unfortunately my liver levels just kept going up and up. At this point, I quit taking the Spiro. However, my body ended up producing antibodies to combat whatever was making the liver levels rise, and these antibodies began to attack my liver. I began to get very sick with horrible fatigue and pain in my muscles, spine, and joints. This continued on for two months before my liver levels began to decrease, but in the meantime, the damage was enough to leave me with stage 1 cirrhosis. I now have to take two immunosuppressant type meds just to keep my liver disease from progressing, but chances are that I'll have to be on the liver transplant list within a year.

I'm sorry to hear that accutane is causing your liver enzyme levels to increase. I hope that in your case everything is fine and you will be able to continue on with your acne treatment. The sad thing is that for me, I was on Spiro to help clear acne - it ruined my liver - and liver disease causes even more acne!! what a mess!!

 
Old 07-21-2006, 06:03 PM   #6
Senior Veteran
(male)
 
Join Date: Sep 2001
Posts: 784
Andrew29 HB User
Re: advice please...accutane and high liver levels...please read

What's your diet like? Anytime I'm on Accutane, which is almost always, I avoid as much unhealthy fats as possible.

Last edited by Andrew29; 07-21-2006 at 06:03 PM.

 
Old 07-22-2006, 12:38 PM   #7
Senior Member
(female)
 
Join Date: Sep 2005
Posts: 107
willowb HB User
Re: advice please...accutane and high liver levels...please read

thanks so much everyone. ive always eaten what i want...i mean, im only 115lbs and dont want to lose weight, so this is going to be hard to watch my diet all of a sudden...but, i really want this, so i know i can do it...citybythelake, im so sorry to hear about your experience...really. thats just terrible. i hope you get better and that it all works out for you. we'll see in two weeks what happens for me. in the meantime, im going to drink lots of water...eat less salt, no alcohol of course...and keep to my workout routine...any other suggestions??? thanks everyone!!




W

 
Old 07-24-2006, 09:23 PM   #8
Junior Member
(male)
 
Join Date: Jun 2006
Location: Virginia
Posts: 44
Oranguman HB User
Re: advice please...accutane and high liver levels...please read

Quote:
Originally Posted by Andrew29
What's your diet like? Anytime I'm on Accutane, which is almost always, I avoid as much unhealthy fats as possible.



I have been told eating food high in fat was ok/good. It helps the pill.


To stay on topic, my last visit which was my 2nd month check up, my derm put me on 2 40mg pills a day or 80mg/day. A few days later she called and said my liver eynemes(sp?) was a bit high. So now until my 3rd month check up I am back to 40mg/day.

 
Old 07-26-2006, 08:03 AM   #9
Senior Veteran
(male)
 
Join Date: Sep 2001
Posts: 784
Andrew29 HB User
Re: advice please...accutane and high liver levels...please read

Quote:
Originally Posted by Oranguman
I have been told eating food high in fat was ok/good. It helps the pill.
I think you have a misunderstanding here. Accutane is fat soluable, which means it is better absorbed when taken w/ foods that contain fat (i.e. milk). It does not mean that a diet high in fat is okay or good. That will affect your cholesterol levels, which in turn will produce negative blood results.

Last edited by Andrew29; 07-26-2006 at 08:04 AM.

 
Old 07-27-2006, 11:02 PM   #10
Junior Member
(male)
 
Join Date: Jun 2006
Location: Virginia
Posts: 44
Oranguman HB User
Re: advice please...accutane and high liver levels...please read

Well foods with fat then. Thats kinda what I meant.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Mom has thyroid disease - High calcium, gout, sarcoid, etc. Please help. :( Karina1 Thyroid Disorders 16 05-10-2010 06:37 PM
please help! wilky Liver & Pancreas Disorders 0 04-20-2010 02:53 PM
Please help me reach my health goals. flpete88 General Health 1 03-02-2010 08:18 AM
advice on my hormone issues meldm28 Hormone Problems 4 06-28-2008 05:58 PM
Need advice about mild fatty liver holisticdog Liver & Pancreas Disorders 2 07-16-2007 12:31 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Accutane
Aspirin
Benzoyl
Clindamycin
Differin
  Accutane
Aspirin
Benzoyl
Clindamycin
Differin




TOP THANKED CONTRIBUTORS



WhenItRains (10), ClearSkinRomy (6), MSNik (5), mmisty (5), jonnstar (3), poozers (3), Debaloo (2), MG098 (2), LitS917 (2), lisamariemoon (2)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (910), Titchou (859), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 12:21 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!